Traveling waves of some symmetric planar flows of non-newtonian fluids

Dongming Wei, Yupeng Shu

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

We present some variants of Burgers-type equations for incompressible and isothermal planar flow of viscous non-Newtonian fluids based on the Cross, the Carreau and the power-law rheology models, and on a symmetry assumption on the flow. We numerically solve the associated traveling wave equations by using industrial data and in order to validate the models we prove existence and uniqueness of solutions to the equations. We also provide numerical estimates of the shock thickness as well as the maximum stress associated with the traveling waves.

Original languageEnglish
Pages (from-to)344-354
Number of pages11
JournalJournal of Applied and Computational Mechanics
Volume5
Issue number2
DOIs
Publication statusPublished - Jan 1 2019

Keywords

  • Burgers-type equation
  • Existence and uniqueness of solutions
  • First-order implicit ODE
  • Numerical solutions

ASJC Scopus subject areas

  • Computational Mechanics
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Traveling waves of some symmetric planar flows of non-newtonian fluids'. Together they form a unique fingerprint.

Cite this